Last updated on 2 January 2023 (5 weeks ago) by Maggie5766
I've been taking 20 mg. of Xarelto with my evening meal for about a year for a-fib. In that time, long standing tinnitus has dramatically increased in frequency and severity. Also, I had an ablation procedure which appears to be successful done in November. The tinnitus doesn't seem to have been affected by the surgery.
The only side effects of Xarelto I can find on-line are related to bleeding. No other side effects are listed. It is beyond credibility that a drug as powerful as Xarelto has no other side effects.
I'm hoping that somebody active in this forum has some clinical experience that can help answer this and/or possibly suggest a remedy to consider. Thank you.
I have been on Xarelto for over 5+ months now, last week I woke to a total loss of hearing in my right ear with constant ringing and a minor loss in my left ear. The left regained the hearing in a day, but the right still affected. I saw a Doctor and he gave me drops for the ear which has not done nothing. It has been two weeks now. My story seems similar to the ones here. Waiting to see my ENT, but holiday in the way. I had blood clots thought out my lungs is the reason they placed me on Xarelto, but A-fid may be the reason I have to stay on it. After 5 months my reports are not getting any better.
25 June 2019
Been on Xarelto for about a month. A couple days ago a low HUMMING sound in my ear showed up and is driving me nuts. CAME out of nowhere..
25 Nov 2018
I've been on Xarelto 4 years due to 3 pulmonary embolisms. Before that, was on coumadin for several years. I also have hearing loss and tinnitus--for many years now. I would never doubt ANY side effect since everyone is different, but, for me, zero impact on tinnitus.
25 Nov 2018
MY husband has been complaining about the last 3 months that his tinnitus has been exceedingly greater than usual. He's also been having stronger headaches. He's been taking Xarelto for about a year. We didn't connect the dots till we saw this post. Today is 11-25-18 and we will be asking the doctor tomorrow to put him on Coumadin to see if Xarelto is the cause. We will UPDATE this post either negative or positive.
8 March 2018
I too recently started suffering from tinnitus, having pounding heartbeat sounds and sometimes a swishing sound. I went to an ENT(ear) doctor this week to see what was going on and she said I probably had an infection in my eustatian tube and she treated me with Flonase and Mucinex tabs. However she said if it continued that I needed to have an angiogram to see if I had a blockage in the arteries in my head and should discuss with my heart doctor. It just never seems to end when you have AFib. On Xarelto and have gained 20 lbs while on a two protein shake a day plan with one meal of meat and veggies and little to no carb, I might as well just give up and eat and drink what I want because nothing seems to make things bettter.
30 Oct 2017
I have also been taking xarelto for a little over a year and my titinitus has really gotten worse. It used too be a lite cricket sound and now its a constant ringing that's really bothersome.
28 April 2015
Hey, you probably will not see this post, but I think things like tinnitus, unfortunately don't matter to the doctors or the drugmakers! Yes, I think you could absolutely get increased blood flow to your brain, which would make your tinnitus worse. I am getting more migraines, which happens when the blood flow increases to my brain. There are many things like this, that are important to us as patients, but ignored. I think I am going back to coumadin!!